Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS El Paso, TX

July 11, 2013Luna County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 11, 2013, 7:19 PM MDT for Luna County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 7:19 PM MDT (01:19 UTC)
Expired
Jul 11, 2013, 10:15 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Luna County, NM

The radar

The El Paso radar (KEPZ), 103 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
3090 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WGUS54 KEPZ 120119
FFWEPZ
NMC029-120415-
/O.NEW.KEPZ.FF.W.0022.130712T0119Z-130712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
719 PM MDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 1015 PM MDT

* AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STATIONARY THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO    
  REDEVELOP ACROSS THE WARNED AREA JUST SOUTH OF DEMING AND WEST OF  
  HIGHWAY 11. RADAR INDICATES OVER 2 INCHES OF RAIN HAS FALLEN IN    
  THIS AREA IN JUST OVER AN HOUR...AND RAIN IS LIKELY TO CONTINUE    
  WITH UP TO ANOTHER INCH POSSIBLE IN THE NEXT HOUR.

* LOCATIONS IMPACTED INCLUDE...
  SUNSHINE...

STANDING WATER IS LIKELY TO DEVELOP IN THE WARNED AREA AS IT APPEARS 
TO HAVE POOR NATURAL DRAINAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.

&&

LAT...LON 3218 10772 3202 10767 3190 10762 3193 10793
      3220 10790

$$

HARDIMAN
2 follow-up statements
587 
WGUS74 KEPZ 120139
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
739 PM MDT THU JUL 11 2013

NMC029-120415-
/O.CON.KEPZ.FF.W.0022.000000T0000Z-130712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUNA NM-
739 PM MDT THU JUL 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LUNA COUNTY
UNTIL 1015 PM MDT...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN WAS BEGINNING TO DIMINISH OVER THE WARNED AREA. RADAR ESTIMATES 
1.5 TO 2.5 INCHES OF RAIN HAS FALLEN OVER AN AREA WITH POOR NATURAL 
DRAINAGE...SOUTH OF DEMING BETWEEN STATE HIGHWAY 11 AND THE HERMANAS 
GRADE ROAD.

FLOWING WATER FROM RUNOFF IS LIKELY TO CONTINUE FOR A COUPLE MORE 
HOURS...AND MAY IMPACT HIGHWAY 11 AND THE HERMANAS GRADE ROAD. 
STANDING WATER MAY REMAIN FOR MANY MORE HOURS.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS SOUTH OF DEMING...BETWEEN SUNSHINE AND THE DEMING      
  AEROSTAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.

&&

LAT...LON 3218 10772 3202 10767 3190 10762 3193 10793
      3220 10790

$$

HARDIMAN
550 
WGUS74 KEPZ 120322
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
922 PM MDT THU JUL 11 2013

NMC029-120336-
/O.CAN.KEPZ.FF.W.0022.000000T0000Z-130712T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUNA NM-
922 PM MDT THU JUL 11 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LUNA COUNTY
IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3218 10772 3202 10767 3190 10762 3193 10793
      3220 10790

$$

FAUSETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:00 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT THU JUL 11 2013

.SYNOPSIS...
SIMILAR WEATHER PATTERN AS THE FIRST HALF OF THE WEEK WILL
CONTINUE THROUGH FRIDAY WITH SCATTERED THUNDERSTORMS OVER THE
WESTERN NEW MEXICO AND THE HIGHER ELEVATIONS WITH ISOLATED
COVERAGE FURTHER EAST. THE WEEKEND GENERALLY LOOKS DRY EXCEPT FAR
WESTERN NEW MEXICO AGAIN ON SATURDAY. HIGHS THROUGH THE WEEKEND
WILL REMAIN IN THE MID TO UPPER 90S FOR MOST LOWLAND LOCATIONS. AN
UPPER LOW WILL MOVE SOUTHWEST INTO THE REGION FOR EARLY NEXT WEEK
AND BRING A CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS AND
COOLER TEMPERATURES TO THE BORDERLAND THROUGH AT LEAST MIDWEEK.

&&

.DISCUSSION...
UPPER HIGH WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS
THE REGION THROUGH THE WEEKEND. CURRENTLY RADAR SHOWING ISOLATED
SHOWERS AND THUNDERSTORMS OVER CWA WITH SOME EVEN OVER HUDSPETH
COUNTY AND JUST SOUTH OF THE BORDER. THERE IS A WEAK AREA OF PVA
MOVING THROUGH FAR W TX AND NORTHERN CHIHUAHUA WHICH WILL LIKELY
KEEP THESE STORMS GOING THROUGH THE EVENING HOURS ACROSS THE
SOUTHERN PORTION OF THE CWA. NOT MUCH IN THE WAY OF SHEAR...BUT
DECENT INSTABILITY FOR THE REMAINDER OF THE DAY. SO EXPECT TO SEE
FEW IF ANY SEVERE STORMS...BUT SOME STRONG STORMS WITH LOCALLY
HEAVY RAIN AS STORM MOTION WILL BE UNDER 10 MPH. DEEPEST MOISTURE
REMAINS NEAR AZ BORDER WITH KLSB STILL REPORTING A DEW POINT OF 63
AS OF 19Z. KEPT HIGHEST POPS IN WEST BUT DID EXTEND 20 POPS EAST
AND SOUTH TOWARD KELP FOR THIS EVENING. LITTLE CHANGE TOMORROW
EXCEPT ANY PVA WILL REMAIN WEST AND SURFACE CONVERGENCE AREA WILL
BE SHIFTED SLIGHTLY FURTHER WEST TOWARD THE DIVIDE. KEPT
MENTIONABLE POPS MAINLY LUNA THROUGH SIERRA COUNTY AND WEST ALONG
WITH THE SACS.

GOING INTO THE WEEKEND...UPPER HIGH BECOMES MORE NE TO SW ORIENTED
WITH NE FLOW OVER CWA WHICH WILL PUSH MOISTURE FURTHER WEST. FOR
SATURDAY KEPT CHC POPS OVER GILA AND GENERALLY ISOLD FROM KDMN TO
KALM WEST. SUNDAY LOOKS TO BE DRIEST DAY OF THE FORECAST PERIOD
WITH ONLY ISOLD POPS MENTIONED IN THE MOUNTAINS.

VERY INTERESTING SETUP FOR NEXT WEEK. BOTH GFS AND LATEST ECMWF IN
GENERAL AGREEMENT IN BRINGING A CUTOFF LOW WHICH FORMS IN WESTERN
PENNSYLVANIA AND RETROGRADES IT ALL THE WAY BACK INTO NM AND
STALLS OUT OVER REGION FOR THE MIDDLE OF THE WEEK. FIRST EFFECTS
WILL BE FELT MONDAY MAINLY OVER EASTERN ZONES AND SPREADING ACROSS
THE AREA FOR THE REMAINDER OF THE PERIOD. THIS PATTERN WILL SETUP
A NICE DEEP LOW LEVEL GULF MOISTURE FETCH WITH STRONG UPPER HIGH
SITTING OVER THE OHIO RIVER VALLEY AND EASTERLY FLOW ACROSS THE
NORTHERN GULF. SEE THE POTENTIAL FOR A DAY OR TWO OF SEVERE
WEATHER SIMILAR TO LAST WEEK WITH NORTHEASTERLY UPPER LEVEL FLOW
OVER REGION AND SOUTHEASTERLY LOW LEVEL WINDS. UPPER FLOW BECOMES
WEAKER TOWARD THE MIDDLE OF THE WEEK SO SHEAR WILL NOT BE AS
IMPRESSIVE...BUT THEN THE BEST CHANCE FOR HEAVY RAINS WILL EXIST.
THIS IS A VERY UNUSUAL PATTERN SO NOT REAL CONFIDENT IN MODEL
SOLUTIONS SO FOR NOW JUST WENT WITH 20-30 POPS...BUT IF TRENDS
CONTINUE...MUCH HIGHER POPS WILL BE NECESSARY. COULD SEE SEVERAL
DAYS OF FLASH FLOOD WATCHES ACROSS THE REGION IF THIS PATTERN SETS
UP AS MODELS CURRENTLY INDICATING. HIGHS WILL DROP FROM THE MID TO
UPPER 90S TO THE MID 80S TO LOWER 90S DEPENDING ON CLOUD COVER AND
PRECIPITATION COVERAGE FOR EARLY NEXT WEEK.

&&

.AVIATION...VALID 12/00Z-13/00Z.
MOSTLY VFR THROUGH THE PERIOD...BUT ISOLATED TO SCATTERED TSTMS
WILL CAUSE AREAS OF LOW CIG/VSBY AND STRONG OUTFLOW WINDS. P6SM
FEW-SCT080-100 SCT-BKN200-250 THRU PD WITH AREAS OF SCT 1-3SM TSRA
BKN030-050 MAINLY WEST OF DIVIDE AND ISOLD 3-5SM TSRA BKN040-060
EAST OF THE DIVIDE.

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT CURRENTLY CENTERED OVER NORTHERN NEW MEXICO AND
SOUTHERN COLORADO WILL SHIFT SLOWLY NORTHEAST THE NEXT FEW DAYS.
SHOWER AND THUNDERSTORM ACTIVITY TODAY AND FRIDAY WILL BE SIMILAR
WITH SCATTERED THUNDERSTORMS WEST OF THE CONTINENTAL DIVIDE AND IN
THE SACRAMENTO MTNS...AND ISOLATED ACTIVITY OVER THE REST OF THE
AREA. LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND FRIDAY...ESPECIALLY
IN THE GILA REGION. AS THAT HIGH PRESSURE SHIFTS TO THE
NORTHEAST...EAST TO NORTHEAST WINDS ALOFT WILL BRING IN DRIER
CONTINENTAL AIR FOR THE WEEKEND WITH DIMINISHED CHANCES FOR SHOWER
AND THUNDERSTORM ACTIVITY. TEMPERATURES WILL NOT CHANGE MUCH THE
NEXT SEVERAL DAYS WITH AFTERNOON HIGHS 3 TO 6 DEGREES ABOVE NORMAL.
MINIMUM RELATIVE HUMIDITY IN THE 20 TO 30 PERCENT RANGE OVER
LOWLANDS TODAY AND FRIDAY...THEN DROPPING INTO THE TEENS TO MID 20S
FOR THE WEEKEND. WINDS GENERALLY LIGHT THE NEXT COUPLE OF DAYS WITH
HAINES INDICES OF 2 OR 3.

MODELS ARE INCONSISTENT ON LONGER RANGE PATTERNS...BUT MOST LIKELY
SCENARIO HAS HIGH PRESSURE ALOFT SHIFTING WESTWARD TOWARD THE FOUR
CORNERS REGION THE FIRST HALF OF NEXT WEEK. THIS WOULD BRING MORE
LOW AND MID LEVEL MOISTURE IN FROM THE SOUTHEAST WITH AN INCREASE
IN SHOWER AND THUNDERSTORM ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  98  77  99  76 /  20   0  10   0  10
SIERRA BLANCA           72  96  72  96  71 /  10   0   0   0   0
LAS CRUCES              73  97  73  98  72 /  20  10  10  10  10
ALAMOGORDO              72  94  72  94  71 /  20  10  10  10  10
CLOUDCROFT              54  73  54  73  53 /  20  20  10  10  10
TRUTH OR CONSEQUENCES   70  92  70  92  69 /  20  20  20  20  10
SILVER CITY             68  89  68  91  67 /  30  30  30  30  20
DEMING                  71  97  71  97  70 /  30  10  20  10  10
LORDSBURG               69  95  70  97  69 /  40  30  30  20  20
WEST EL PASO METRO      78  99  78 100  77 /  20   0  10   0  10
DELL CITY               69  99  69  99  68 /  10   0   0   0   0
FORT HANCOCK            76 100  76 100  75 /  20   0   0   0   0
LOMA LINDA              71  93  71  93  70 /  20   0  10   0  10
FABENS                  75 100  75 100  74 /  20   0  10   0   0
SANTA TERESA            73  97  73  97  72 /  20   0  10   0  10
WHITE SANDS HQ          75  97  75  97  74 /  20  10  10   0  10
JORNADA RANGE           73  96  73  97  72 /  10  10  10  10  10
HATCH                   73  96  73  96  72 /  20  10  10  10  10
COLUMBUS                72  96  72  97  71 /  30  10  10  10  10
OROGRANDE               73  97  73  97  72 /  20  10  10   0  10
MAYHILL                 59  82  59  82  58 /  20  10  10  10  10
MESCALERO               59  85  59  85  58 /  20  20  10  10  10
TIMBERON                59  82  59  82  58 /  20  10  10  10  10
WINSTON                 64  87  64  89  63 /  30  30  30  20  10
HILLSBORO               67  89  67  89  66 /  30  20  20  20  10
SPACEPORT               71  93  71  93  70 /  20  10  10  10  10
LAKE ROBERTS            64  86  64  88  63 /  30  40  30  30  20
HURLEY                  66  91  66  93  65 /  30  30  30  30  20
CLIFF                   65  95  65  97  64 /  30  30  30  30  20
MULE CREEK              63  93  63  95  62 /  30  30  30  30  30
FAYWOOD                 67  91  67  93  66 /  30  30  20  20  10
ANIMAS                  71  94  72  96  71 /  40  30  30  20  20
HACHITA                 70  95  71  97  70 /  30  20  20  20  20
ANTELOPE WELLS          68  93  69  95  68 /  30  20  30  10  10
CLOVERDALE              66  89  67  91  66 /  40  30  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

26/21
Hazardous weather outlook, Jul 11, 10:56 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1056 AM MDT THU JUL 11 2013

NMZ401>417-TXZ418>424-121700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1056 AM MDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT WITH THE MAIN FOCUS REMAINING ALONG AND WEST
OF THE CONTINENTAL DIVIDE AND THE SACRAMENTO MOUNTAINS...WITH LESSER
COVERAGE EAST TOWARD THE RIO GRANDE VALLEY. A STORM OR TWO MAY
BECOME SEVERE...BUT THE MAIN THREAT WILL BE FLASH FLOODING. AREAS
NEAR THE SILVER BURN SCAR ARE MOST VULNERABLE...BUT ANY AREA THAT
STORMS DEVELOP COULD SEE FLOODING AS THERE IS PLENTY OF MOISTURE
IN THE ATMOSPHERE AND STORM MOTION WILL BE LESS THAN 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM COVERAGE WILL BE DECREASING INTO THE
WEEKEND...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE WHERE LITTLE
TO NO COVERAGE IS EXPECTED SATURDAY AND SUNDAY.

MOISTURE WILL BEGIN TO RETURN FOR MONDAY THROUGH WEDNESDAY AS AN UPPER
LOW MOVES WEST OUT OF THE HIGH PLAINS. THESE STORMS WILL HAVE A
BETTER ATMOSPHERE TO PRODUCE SOME SEVERE WEATHER...ESPECIALLY WIND
GUSTS GREATER THAN 60 MPH. IN ADDITION...HEAVY RAIN POTENTIAL WILL
REMAIN WITH THE THREAT OF FLOODING RETURNING TO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER...DAMAGE OR
FLOODING TO THIS OFFICE.

JMG

In the hours before

Special weather statement, Jul 11, 4:06 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT THU JUL 11 2013

NMZ411-413-417-TXZ418>420-112300-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN
NM-WESTERN EL PASO COUNTY TX-EASTERN/CENTRAL EL PASO COUNTY
TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-402
PM MDT THU JUL 11 2013

...BLOWING DUST LIKELY FOR THE EL PASO EVENING COMMUTE...

AT 402 PM MDT...THUNDERSTORMS OVER FAR EAST EL PASO COUNTY WERE
BEGINNING TO WEAKEN. OUTFLOW WINDS FROM THE EAST OF 35 TO 45 MPH
WILL KICK UP DUST...WHICH WILL SPREAD WESTWARD INTO EAST AND CENTRAL
EL PASO OVER THE NEXT HOUR.

VISIBILITIES WILL GENERALLY BE REDUCED TO 1 TO 3 MILES...BUT WITH
LOCALIZED AREAS OF LOWER VISIBILITY. USE CAUTION IF YOU ENCOUNTER
BLOWING DUST WHILE DRIVING.

IN ADDITION TO THE DUST...ADDITIONAL THUNDERSTORM ACTIVITY IS LIKELY
TO DEVELOP IN THE EL PASO METRO AREA EARLY THIS EVENING.

HARDIMAN
Special weather statement, Jul 11, 4:11 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
411 PM MDT THU JUL 11 2013

NMZ404-112315-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
411 PM MDT THU JUL 11 2013

...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO COUNTY THROUGH
515 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF LORDSBURG...MOVING NORTH AT 25
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

AREAS OF BLOWING DUST WILL LIKELY PRECEDE OR ACCOMPANY THIS
STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...
INCLUDING PORTIONS OF I-10 BETWEEN LORDSBURG AND THE ARIZONA STATE
LINE.

LOCATIONS IMPACTED INCLUDE...
  LORDSBURG...
  SHAKESPEARE...
  STEINS...
  ROAD FORKS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN
Special weather statement, Jul 11, 6:13 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
613 PM MDT THU JUL 11 2013

NMZ401-404-120100-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY
NM-
613 PM MDT THU JUL 11 2013

...STRONG THUNDERSTORMS THREATENING EXTREME NORTHWESTERN HIDALGO AND
WESTERN GRANT COUNTIES THROUGH 700 PM MDT...

AT 608 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES WEST OF REDROCK...MOVING NORTH AT 15
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  VIRDEN...
  RURAL AREAS OF WESTERN GRANT AND NORTHERN HIDALGO COUNTIES NORTH
  OF VIRDEN...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:09 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Jul 11, 6:57 PM MDTAreal Flood AdvisoryEPZLuna4 hr
Jul 12, 2:03 AM MDTAreal Flood AdvisoryEPZHidalgo3 hr
Jul 12, 4:06 AM MDTAreal Flood AdvisoryEPZSierra3 hr
Jul 12, 6:12 AM MDTAreal Flood AdvisoryEPZGrant, Sierra3 hr
Jul 12, 12:02 PM MDTFlash Flood WarningEPZGrant, Sierra3 hr
Jul 12, 2:58 PM MDTFlash Flood WarningEPZGrant6 hr
Jul 12, 3:06 PM MDTAreal Flood AdvisoryEPZGrant4 hr
Jul 12, 3:24 PM MDTFlash Flood WarningEPZGrant3 hr
Jul 12, 4:48 PM MDTAreal Flood AdvisoryEPZSierra6 hr
Jul 12, 5:16 PM MDTAreal Flood AdvisoryEPZGrant, Luna3 hr
Jul 12, 5:58 PM MDTAreal Flood AdvisoryEPZHidalgo4 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.